... this drug?
This from https://www.drugs.com/sfx/fluorouracil-side-effects.html
"... Cardiac side effects associated with fluorouracil therapy are characterized by chest pain, arrhythmia, and electrocardiogram (ECG) changes. ECG changes consisted of diffuse ST segment elevations (or depression), tall peaked T waves, T-wave inversions, and sinus tachycardia. Other changes seen include prolongation of the QT interval, atrial fibrillation, ventricular extrasystoles, sustained and nonsustained ventricular tachycardia, and ventricular fibrillation. In some patients, chest pain was accompanied by ECG and serum enzyme changes suggestive of myocardial ischemia. Studies suggest the incidence of cardiac toxicity to be less than 10%. Cardiac toxicity has been observed with both the bolus and infusional schedules; however, is more common with the continuous infusion. A case of late-onset severe cardiotoxicity from fluorouracil therapy resulting in death has been reported.
The mechanism of cardiac toxicity with fluorouracil is unknown but proposed mechanisms include direct toxicity to the myocardium, coronary vasospasm, autoimmune phenomena, and thrombogenic effects. Another theory has suggested an impurity, fluoroacetaldehyde, generated in the alkaline solution of fluorouracil vials during storage which may be converted to a cardiotoxic substance, fluoroacetate. "
- Fluorouracil Information for Consumers
- Fluorouracil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluorouracil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Dec 2012 • 1 answer
Posted 26 Dec 2015 • 1 answer
Posted 11 Feb 2016 • 1 answer
Supraventricular Tachycardia - SVT is ruining my life! It has gotten so bad lately that most days I?
Posted 27 Oct 2016 • 1 answer
Posted 23 May 2018 • 0 answers